Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 1, 2017, 3:10 PM EDT for 5 counties in Pennsylvania. It was in force for 65 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2017, 3:10 PM EDT (19:10 UTC)
- Expired
- May 1, 2017, 4:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Clarion County, PA, Forest County, PA, Jefferson County, PA, Venango County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 3:15 PM EDT | TSTM WND DMG | Knox, PA | TREES DOWN |
| May 1, 3:15 PM EDT | TSTM WND DMG | Marianne, PA | TREES SNAPPED AND UPROOTED ALONG ROUTE 66 JUST NORTH OF ROUTE 322. |
| May 1, 3:19 PM EDT | TSTM WND DMG | Fryburg, PA | SEVERAL TREES DOWN |
| May 1, 3:19 PM EDT | TSTM WND DMG | Shippenville, PA | SEVERAL TREES DOWN |
| May 1, 3:23 PM EDT | TSTM WND DMG | 1 E Snydersburg, PA | LIMBS SNAPPED ALONG ROUTE 66 |
| May 1, 3:25 PM EDT | TSTM WND DMG | Strattanville, PA | SEVERAL TREES DOWN |
| May 1, 3:26 PM EDT | TORNADO | 1 N Turkey Ridge, PA | A BRIEF BUT FOCUSED TORNADIC CIRCULATION CAUSED DAMAGE TO TREES OVER A NARROW PATH FROM WITHIN THE WOODED AREA NORTHEAST OF GRAVEL LICK ROAD AND CONTINUING ACROSS ROUTE 36... WHERE NUMEROUS EVERGREEN TREES AND A FEW HARDWOOD TREES WERE SNAPPED IN A LONG... VER |
| May 1, 3:27 PM EDT | TORNADO | 1 Ne Frills Corners, PA | A FOCUSED SWATH OF CONVERGENT DAMAGE...COMPRISED OF SNAPPED HARDWOOD AND SOFTWOOD TREES...WAS SURVEYED ALONG RED PINE CIRCLE. A DISTINCT TRACK SEEMINGLY ASSOCIATED WITH THE SAME PARENT MESOCYCLONE OCCURRED FARTHER NORTH ALONG PINE HOLLOW ROAD... WHERE A SWATH |
| May 1, 3:27 PM EDT | TORNADO | Cooksburg, PA | A DISTINCT TORNADIC CIRCULATION DEVELOPED IN THE WOODED AREA BETWEEN ROUTE 36 AND FOREST ROAD IN CLARION COUNTY VERY NEAR THE FOREST COUNTY STATE LINE. A VERY NARROW SWATH OF FOCUSED DAMAGE TO TREES... INCLUDING SNAPS AND UPROOTS WAS DISCOVERED IN THIS AREA. T |
| May 1, 3:30 PM EDT | TSTM WND DMG | 1 Sw Guitonville, PA | SPORADIC TREE SNAPS AND UPROOTS IN WOODS ALONG GUITONVILLE ROAD |
| May 1, 3:30 PM EDT | TSTM WND DMG | Tionesta, PA | MULTIPLE TREES DOWN IN TIONESTA AND ENDEVOUR |
| May 1, 3:38 PM EDT | TSTM WND DMG | 1 Wsw Mayburg, PA | TREES DOWN ACROSS ROUTE 666 |
| May 1, 3:40 PM EDT | TSTM WND DMG | 5 E Balltown, PA | |
| May 1, 3:42 PM EDT | TSTM WND DMG | Pigeon, PA | NUMEROUS TREES DOWN |
| May 1, 3:42 PM EDT | HAIL 1.5 | Marienville, PA | |
| May 1, 3:50 PM EDT | TSTM WND DMG | 1 Nne Lynch, PA | DAMAGE TO TREES IN THIS AREA WAS CONSISTENT WITH 75 MPH WIND ALONG ROUTE 666 NEAR BLUE JAY CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:32 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WUUS51 KPBZ 011910
SVRPBZ
PAC005-031-053-065-121-012015-
/O.NEW.KPBZ.SV.W.0049.170501T1910Z-170501T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
310 PM EDT MON MAY 1 2017
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Eastern Venango County in northwestern Pennsylvania...
Northwestern Jefferson County in west central Pennsylvania...
Northwestern Armstrong County in west central Pennsylvania...
Northern Clarion County in west central Pennsylvania...
Forest County in northwestern Pennsylvania...
* Until 415 PM EDT.
* At 309 PM EDT, severe thunderstorms were located along a line
extending from near Enterprise to near Knox, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Oil City... Clarion...
Brookville... Marienville...
Knox... Tionesta...
Hasson Heights... Strattanville...
Rouseville... Shippenville...
Corsica... Sigel...
This includes Interstate 80 in Pennsylvania between mile markers 45
and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
wind damage. Move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4145 7896 4144 7896 4144 7897 4145 7898
4145 7906 4142 7907 4142 7909 4134 7909
4135 7908 4136 7903 4135 7902 4138 7897
4135 7892 4112 7894 4117 7969 4162 7967
4163 7929 4162 7895
TIME...MOT...LOC 1909Z 253DEG 41KT 4166 7959 4123 7959
HAIL...<.75IN
WIND...60MPH
$$
TAX6 follow-up statements
806
WWUS51 KPBZ 011923 RRA
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
323 PM EDT MON MAY 1 2017
PAC005-011933-
/O.CAN.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Armstrong PA-
323 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARMSTRONG COUNTY
IS CANCELLED...
The storms that prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4145 7896 4144 7896 4144 7897 4145 7898
4145 7906 4142 7907 4142 7909 4134 7909
4135 7908 4136 7903 4135 7902 4138 7897
4135 7892 4112 7894 4116 7951 4130 7952
4162 7955 4163 7929 4162 7895
TIME...MOT...LOC 1923Z 253DEG 41KT 4170 7941 4127 7941
$$
PAC031-053-065-121-012015-
/O.CON.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Venango PA-Jefferson PA-Clarion PA-Forest PA-
323 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN VENANGO...NORTHWESTERN JEFFERSON...NORTHEASTERN
CLARION AND FOREST COUNTIES...
At 323 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Grand Valley to near Clarion, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Clarion... Brookville...
Marienville... Tionesta...
Strattanville... Shippenville...
Corsica... Sigel...
Fryburg... Kellettville...
West Hickory... Fisher...
This includes Interstate 80 in Pennsylvania between mile markers 56
and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area.
Intense thunderstorm lines can produce brief tornadoes and widespread
wind damage. Move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4145 7896 4144 7896 4144 7897 4145 7898
4145 7906 4142 7907 4142 7909 4134 7909
4135 7908 4136 7903 4135 7902 4138 7897
4135 7892 4112 7894 4116 7951 4130 7952
4162 7955 4163 7929 4162 7895
TIME...MOT...LOC 1923Z 253DEG 41KT 4170 7941 4127 7941
HAIL...<.75IN
WIND...60MPH
$$
24378
WWUS51 KPBZ 011929
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
329 PM EDT MON MAY 1 2017
PAC121-011938-
/O.CAN.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Venango PA-
329 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VENANGO COUNTY IS
CANCELLED...
The storms that prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4162 7895 4144 7896 4145 7899 4145 7906
4142 7907 4142 7909 4134 7909 4135 7908
4136 7904 4135 7902 4138 7897 4135 7892
4112 7894 4115 7939 4126 7940 4146 7947
4163 7945
TIME...MOT...LOC 1928Z 253DEG 41KT 4172 7934 4129 7934
$$
PAC031-053-065-012015-
/O.CON.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Jefferson PA-Clarion PA-Forest PA-
329 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN JEFFERSON...NORTHEASTERN CLARION AND FOREST
COUNTIES...
At 328 PM EDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Garland to near Clarion, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Clarion... Brookville...
Marienville... Tionesta...
Strattanville... Corsica...
Sigel... Kellettville...
West Hickory... Fisher...
Leeper... Fryburg...
This includes Interstate 80 in Pennsylvania between mile markers 63
and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area.
Intense thunderstorm lines can produce brief tornadoes and widespread
wind damage. Move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4162 7895 4144 7896 4145 7899 4145 7906
4142 7907 4142 7909 4134 7909 4135 7908
4136 7904 4135 7902 4138 7897 4135 7892
4112 7894 4115 7939 4126 7940 4146 7947
4163 7945
TIME...MOT...LOC 1928Z 253DEG 41KT 4172 7934 4129 7934
HAIL...<.75IN
WIND...60MPH
$$
24628
WWUS51 KPBZ 011944
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
344 PM EDT MON MAY 1 2017
PAC031-011953-
/O.CAN.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Clarion PA-
344 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARION COUNTY IS
CANCELLED...
The storms that prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4145 7899 4145 7906 4142 7907 4142 7909
4134 7909 4135 7908 4136 7904 4135 7902
4138 7897 4135 7892 4112 7894 4114 7921
4123 7920 4143 7920 4148 7936 4163 7934
4162 7895 4144 7896
TIME...MOT...LOC 1943Z 253DEG 41KT 4177 7913 4134 7913
$$
PAC053-065-012015-
/O.CON.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Jefferson PA-Forest PA-
344 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN JEFFERSON AND FOREST COUNTIES...
At 343 PM EDT, severe thunderstorms were located along a line
extending from near Chapman State Park to 9 miles south of
Marienville, moving east at 45 mph.
HAZARD...Ping pong ball-size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Brookville... Marienville...
Corsica... Sigel...
Kellettville... Clarington...
Clear Creek State Park... Starr...
This includes Interstate 80 in Pennsylvania between mile markers 73
and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area.
Intense thunderstorm lines can produce brief tornadoes and widespread
wind damage. Move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4145 7899 4145 7906 4142 7907 4142 7909
4134 7909 4135 7908 4136 7904 4135 7902
4138 7897 4135 7892 4112 7894 4114 7921
4123 7920 4143 7920 4148 7936 4163 7934
4162 7895 4144 7896
TIME...MOT...LOC 1943Z 253DEG 41KT 4177 7913 4134 7913
HAIL...1.50IN
WIND...60MPH
$$
24858
WWUS51 KPBZ 011953
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
353 PM EDT MON MAY 1 2017
PAC053-065-012015-
/O.CON.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Jefferson PA-Forest PA-
353 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN JEFFERSON AND NORTHEASTERN FOREST COUNTIES...
At 353 PM EDT, severe thunderstorms were located along a line
extending from near Kinzua Dam to 9 miles southeast of Marienville,
moving east at 45 mph.
HAZARD...Ping pong ball-size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Brookville... Clear Creek State Park...
This includes Interstate 80 in Pennsylvania between mile markers 77
and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area.
Intense thunderstorm lines can produce brief tornadoes and widespread
wind damage. Move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A tornado watch remains in effect until 700 PM EDT for northwestern
and west central Pennsylvania.
LAT...LON 4162 7896 4144 7896 4145 7906 4142 7907
4136 7904 4135 7902 4138 7897 4135 7892
4112 7894 4114 7916 4129 7908 4135 7908
4135 7905 4142 7908 4146 7908 4147 7906
4153 7904 4157 7915 4163 7924
TIME...MOT...LOC 1953Z 253DEG 41KT 4180 7901 4137 7901
HAIL...1.50IN
WIND...60MPH
$$
24591
WWUS51 KPBZ 012001
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
401 PM EDT MON MAY 1 2017
PAC053-012011-
/O.CAN.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Forest PA-
401 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOREST COUNTY IS
CANCELLED...
The storms that prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM EDT for west central
Pennsylvania.
LAT...LON 4134 7901 4138 7897 4135 7892 4112 7894
4113 7908 4127 7903
TIME...MOT...LOC 2001Z 253DEG 41KT 4182 7892 4139 7893
$$
PAC065-012015-
/O.CON.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Jefferson PA-
401 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL JEFFERSON COUNTY...
At 401 PM EDT, severe thunderstorms were located along a line
extending from near Kinzua Dam to near Portland Mills, moving east at
45 mph.
HAZARD...Ping pong ball-size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Brookville...
This includes Interstate 80 in Pennsylvania between mile markers 81
and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area.
Intense thunderstorm lines can produce brief tornadoes and widespread
wind damage. Move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
A tornado watch remains in effect until 700 PM EDT for west central
Pennsylvania.
LAT...LON 4134 7901 4138 7897 4135 7892 4112 7894
4113 7908 4127 7903
TIME...MOT...LOC 2001Z 253DEG 41KT 4182 7892 4139 7893
HAIL...1.50IN
WIND...60MPH
$$
24791
WWUS51 KPBZ 012011
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
411 PM EDT MON MAY 1 2017
PAC065-012021-
/O.EXP.KPBZ.SV.W.0049.000000T0000Z-170501T2015Z/
Jefferson PA-
411 PM EDT MON MAY 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON COUNTY
WILL EXPIRE AT 415 PM EDT...
The storms that prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A tornado watch remains in effect until 700 PM EDT for west central
Pennsylvania.
LAT...LON 4134 7901 4138 7897 4135 7892 4112 7894
4113 7908 4127 7903
TIME...MOT...LOC 2011Z 253DEG 41KT 4185 7879 4142 7881
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:48 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 1, 1:48 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 148 PM EDT Mon May 1 2017 .SYNOPSIS... Cooler air will spill in tonight behind the strong cold front. Rain chances will linger through most of the week. && .NEAR TERM /THROUGH TONIGHT/... Main convective line approaching OH/PA border, in line with recent HRRR runs. Getting wind damage reports so far with the line. Prelim 18Z sounding showing tremendous shear and helicity with a distinct sickle-shaped hodograph. Breaks in clouds out ahead have added to the instability and thus the severe threat. Will need to watch for discrete cells out ahead of the main line as they would likely become supercellular in short order. Best chance for tornadoes still looks to be across the southeastern CWA during the mid to late afternoon hours. The next 3 to 6 hours is obviously our main concern, and the remainder of the forecast relied heavily on the previous grids and SuperBlend. Temperatures will cool rapidly behind the front tonight, with a lull in precipitation. Some scattered showers will redevelop later with an approaching upper trough. Low temperatures will be seasonable. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... Troughing pattern remains in place through Wednesday, with shower chances mainly north of Pittsburgh. A brief dry period Wednesday afternoon/evening will end by Thursday as a stacked system moves into the Ohio Valley, providing high rain chances. Categorical PoPs are still appropriate. Temperatures will be below normal through the period. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... Upper troughing will persist through this period, with more showery precipitation expected for Friday and the weekend. Drier conditions may arrive for Monday. Temperatures will remain below normal overall. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Have added low level wind shear to all TAFs with 12Z issuance as upper air balloon launch showed 40 kt of wind at 2 kft with a lack of surface gusts. Once surface wind gusts begin, allowed LLWS mention to drop out of the TAFs. Expect widespread 25-30 kt gusts by noon in advance of today's cold front. The front will bring showers and thunderstorms, with wind gusts up to 50 kt possible in the strongest thunderstorms. Current expectation brings the potential squall line through the region between 15Z at ZZV to 21Z at DUJ/LBE. Mid clouds and gusty winds will continue behind the front into tonight, and ceilings will eventually drop to MVFR before sunrise on Tuesday. .Outlook... Restrictions are likely with Thu/Fri low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 1, 2:52 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 252 PM EDT Mon May 1 2017 MDZ001-PAZ008-009-014>016-021>023-029-031-073>076-WVZ021-509>514- 021900- Garrett-Venango-Forest-Butler-Clarion-Jefferson-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 252 PM EDT Mon May 1 2017 ...TORNADO WATCH 184 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007-013-020-WVZ001>004-012-021900- Mercer-Lawrence-Beaver-Hancock-Brooke-Ohio-Marshall-Wetzel- 252 PM EDT Mon May 1 2017 This Hazardous Weather Outlook is for northwest Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-021900- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe- 252 PM EDT Mon May 1 2017 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 1, 2:38 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG FLORENCE 40.44N 80.44W
05/01/2017 WASHINGTON PA 911 CALL CENTER
MANY LARGE TREES DOWN
&&
EVENT NUMBER PBZ1701368
RCCLocal storm report, May 1, 2:44 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 3 N GROVE CITY 41.20N 80.09W
05/01/2017 M62 MPH MERCER PA TRAINED SPOTTER
MEASURED ON DAVIS ANEMOMETER
&&
EVENT NUMBER PBZ1701369
TGREENLocal storm report, May 1, 2:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG MOUNDSVILLE 39.92N 80.74W
05/01/2017 MARSHALL WV PUBLIC
TREES DOWN
&&
EVENT NUMBER PBZ1701370
TGREENLocal storm report, May 1, 2:51 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 SSW BUDAVILLE 40.14N 80.47W
05/01/2017 WASHINGTON PA AMATEUR RADIO
MULTIPLE TREES DOWN
&&
EVENT NUMBER PBZ1701371
RCCLocal storm report, May 1, 2:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG 3 ENE DENNISON 40.41N 81.28W
05/01/2017 TUSCARAWAS OH PUBLIC
TREES DOWN AT LONE PINE RD AND OH-250
&&
EVENT NUMBER PBZ1701372
TGREENLocal storm report, May 1, 3:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT MON MAY 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG GREENSBURG 40.31N 79.54W
05/01/2017 WESTMORELAND PA COUNTY OFFICIAL
TREES DOWN IN MT PLEASANT TWP... ROSTRAVERTWP. WIIRES
DOWN SEWICKLEY AND MT PLEASANT TWP.
&&
EVENT NUMBER PBZ1701373
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:22 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Greene, Washington | 53 min |
| May 1, 1:35 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Mercer | 55 min |
| May 1, 1:47 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 43 min |
| May 1, 2:05 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence, Mercer, Venango and 1 more | 55 min |
| May 1, 2:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Greene, Washington | 49 min |
| May 1, 2:26 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Mercer, Venango | 49 min |
| May 1, 2:29 PM EDT | Tornado Warning | PBZ | Beaver, Butler | 31 min |
| May 1, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Indiana, Venango and 1 more | 58 min |
| May 1, 2:50 PM EDT | Tornado Warning | PBZ | Armstrong, Butler, Clarion, Venango | 25 min |
| May 1, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 66 min |
| May 1, 3:03 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Butler, Fayette, Greene, Washington, Westmoreland | 3 hr |
| May 1, 3:19 PM EDT | Tornado Warning | PBZ | Clarion, Forest, Venango | 26 min |
| May 1, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson, Westmoreland | 56 min |
| May 1, 3:42 PM EDT | Special Weather Statement | PBZ | Fayette | 48 min |
| May 1, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.